Alert archive / Idaho / Special Weather Statements in 2014

Special Weather Statement, NWS Spokane, WA

August 2, 2014Lewis County, Nez Perce County, Idaho

NWS Spokane, WA issued this special weather statement at Aug 2, 2014, 7:41 PM PDT for Lewis County, Nez Perce County, Idaho. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2014, 7:41 PM PDT (02:41 UTC)
Expired
Aug 2, 2014, 8:45 PM PDT
In force
64 min
Issued by
NWS Spokane, WA

Counties Lewis County, ID, Nez Perce County, ID

The radar

The Spokane radar (KOTX), 168 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 2.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2014-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 952 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2014-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
952 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
2880 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

372 
WWUS86 KOTX 030241
SPSOTX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
741 PM PDT SAT AUG 2 2014
 
IDZ003-004-026-027-030345-
LEWISTON AREA ID-CENTRAL PANHANDLE MOUNTAINS ID-IDAHO PALOUSE ID-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES ID-
741 PM PDT SAT AUG 2 2014

...A LINE OF STRONG STORMS MOVING THROUGH NEZ PERCE AND NORTHERN 
LEWIS COUNTY UNTIL 830 PM PDT...

AT 737 PM PDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG 
THUNDERSTORMS NEAR LAPWAI TO WAHA...MOVING NORTHEAST AT 20 MPH.

HALF INCH HAIL...HEAVY RAIN AND WINDS IN EXCESS OF 30 MPH WILL BE 
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE... 
LAPWAI...JULIAETTA...CRAIGMONT...NEZPERCE...CULDESAC... 
PECK...REUBENS...MOHLER...SPALDING...GIFFORD AND LENORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4647 11701 4663 11650 4657 11645 4650 11645
      4650 11639 4624 11618 4618 11635 4620 11643
      4614 11648 4605 11674
TIME...MOT...LOC 0237Z 241DEG 19KT 4637 11685 

$$

RF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 4:43 PM PDT, 2 hours 58 minutes earlier.

Area forecast discussion, Aug 2, 4:43 PM PDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
443 PM PDT SAT AUG 2 2014

.SYNOPSIS...
VERY WARM CONDITIONS WILL CONTINUE, WITH ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS THROUGH SUNDAY. THE STORMS MAY RESULT IN
SOME LOCALIZED HEAVY DOWNPOURS AND SMALL HAIL. A SLIGHT COOLING
TREND WILL OCCUR NEXT WEEK BUT TEMPERATURES WILL REMAIN ABOVE
NORMAL.

&&

.DISCUSSION...
REST OF THIS EVENING...UPDATE TO FORECAST TO EXPAND THE RED FLAG
WARNING FOR ABUNDANT LIGHTNING ACROSS THE NORTHEAST WASHINGTON
MOUNTAINS AND DEEP COLUMBIA BASIN AS EVENING THUNDERSTORMS BREAK
OUT OFF THE CASCADES AND INTO THE BASIN FEATURING HEAVY
RAIN...GUSTY WINDS TO 40 MPH AND HAIL. MEANWHILE A SECOND ROUND OF
STORMS IS MOVING UP FROM THE SOUTH INTO THE CASCADES ALREADY
OVERRUN BY NUMEROUS STORMS EARLIER. THIS WILL BE A BUSY EVENING
AND MORE UPDATES ARE NOT OUT OF THE QUESTION. /FUGAZZI

&&

.AVIATION...
00Z TAFS: EVENING CONVECTION WILL IMPACT MANY OF THE TAF SITES
WITH GUSTY AND VARIABLE WINDS AND OCCASIONAL LIGHTING. THE MAIN
AREA OF CONVECTION WILL LIE NORTH OF KEAT TO KGEG, BUT ALL AREAS
WILL HAVE VCTS AS AN UPPER LEVEL SHORTWAVE ROLLS ACROSS THE INLAND
NW THIS EVENING. ANTICIPATE THE AMOUNT OF LIGHTNING TO DECREASE BY
LATE EVENING WITH HIGH BASED LIGHT SHOWERS GOING THROUGH 08Z.
LOOKS TO BE A LULL DURING THE MORNING HOURS WITH SCATTERED HIGH
CLOUDS. SURFACE BASED CONVECTION WILL FLARE AGAIN AFTER 20Z WITH
THE MAIN FOCUS TO THE NORTH AND EAST OF KGEG-KCOE. / RFOX.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        67  94  66  96  67  94 /  20  10  20  10  10  10
COEUR D'ALENE  61  93  62  94  62  92 /  30  20  20  10  10  10
PULLMAN        58  93  58  94  58  91 /  20  10  10  20  20  10
LEWISTON       70  99  71 100  71  98 /  20  10  10  20  20  10
COLVILLE       59  96  59  98  59  97 /  50  20  30  10  10  10
SANDPOINT      55  89  55  91  55  90 /  40  20  20  20  10  10
KELLOGG        61  89  62  91  62  87 /  40  30  20  20  20  20
MOSES LAKE     65 100  66 101  66 100 /  40  10  10  10  10   0
WENATCHEE      72  99  72 101  73  99 /  40  10  10  10  10  10
OMAK           67  99  66 101  68 101 /  50  10  20  10  10  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR EAST
     WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)-EAST
     WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-EAST
     WASHINGTON NORTH CASCADES (ZONE 685)-EAST WASHINGTON
     NORTHEAST (ZONE 686)-EAST WASHINGTON NORTHERN COLUMBIA
     BASIN (ZONE 673)-EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE
     687)-EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684).

&&
Hazardous weather outlook, Aug 2, 4:44 AM PDT, 14 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
444 AM PDT SAT AUG 2 2014

IDZ001>004-026-027-WAZ031>038-041>044-031400-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
444 AM PDT SAT AUG 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 2, 6:48 PM PDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
648 PM PDT SAT AUG 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     3 SW SPOKANE            47.64N 117.46W
08/02/2014                   SPOKANE            WA   NWS EMPLOYEE

            THUNDERSTORM WINDS CAUSED A PORTION OF A TREE TO FALL ON
            A HOME.

&&

FLIEHMAN
Local storm report, Aug 2, 7:05 PM PDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
705 PM PDT SAT AUG 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     5 NNE CLAYTON           48.05N 117.50W
08/02/2014                   SPOKANE            WA   TRAINED SPOTTER

            40 FOOT TREE UPROOTED OVER DRIVEWAY ON NORTH GROVE RD.

&&

FLIEHMAN
Special weather statement, Aug 2, 7:20 PM PDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
720 PM PDT SAT AUG 2 2014

IDZ001>004-030315-
COEUR D'ALENE AREA ID-NORTHERN PANHANDLE ID-
CENTRAL PANHANDLE MOUNTAINS ID-IDAHO PALOUSE ID-
720 PM PDT SAT AUG 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOUNDARY...
KOOTENAI...NORTHWESTERN SHOSHONE...NORTHERN BENEWAH AND BONNER
COUNTIES UNTIL 815 PM PDT...

AT 716 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER RATHDRUM...MOVING NORTHEAST AT 40 MPH. IN ADDITION...DOPPLER
RADAR PICKED UP A BAND OF GUSTY WINDS SPANNING FROM HARRISON TO
COEUR D'ALENE...TO ATHOL...SANDPOINT AND TOWARD BONNERS FERRY.

HALF INCH HAIL IS POSSIBLE WITH THE THUNDERSTORMS...AND WINDS IN
EXCESS OF 40 MPH WILL BE POSSIBLE. THERE IS A HISTORY OF GUSTY WINDS
LEADING TO TREE DAMAGE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
COEUR D'ALENE...POST FALLS...HAYDEN...SANDPOINT...RATHDRUM...BONNERS
FERRY...DALTON GARDENS...KELLOGG...PRIEST RIVER...PINEHURST...SPIRIT
LAKE...PONDERAY...MOYIE SPRINGS...ATHOL...KOOTENAI...SMELTERVILLE...
HAYDEN LAKE...DOVER...CLARK FORK AND EAST HOPE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR LAKE COEUR D'ALENE OR LAKE PEND OREILLE...GET OUT OF
THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING
CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4743 11606 4737 11700 4878 11698 4881 11605
TIME...MOT...LOC 0216Z 245DEG 36KT 4782 11686

RF
Local storm report, Aug 2, 7:23 PM PDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
723 PM PDT SAT AUG 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     TSTM WND GST     WINTHROP                48.47N 120.18W
08/02/2014  E45.00 MPH       OKANOGAN           WA   TRAINED SPOTTER

            HEAVY RAIN. WINDS ESTIMATED 30 GUSTS TO 45 MPH. SMALL TO
            MEDIUM TREE BRANCHES DOWN.

0402 PM     TSTM WND DMG     3 SW MILES              47.88N 118.33W
08/02/2014                   LINCOLN            WA   TRAINED SPOTTER

            ESTIMATED WINDS BETWEEN 50 AND 60 MPH. HEARD OF TREES
            DOWN AT TWO RIVERS MARINA.

0415 PM     TSTM WND GST     2 N COULEE CITY         47.64N 119.29W
08/02/2014  E0.00 MPH        GRANT              WA   NWS EMPLOYEE

            OUTFLOW BOUNDARY COMING FROM CLUSTER OF STORMS OVER
            DOUGLAS COUNTY HAS PRODUCED SUSTAINED WINDS OF 25 TO 35
            MPH WITH GUSTS TO 45 MPH ACROSS BANKS LANK AND INTO
            LINCOLN AND GRANT COUNTIES. SPOTTERS REPORTED BLOWING
            DUST WITH THIS ACTIVITY REDUCING VISIBILITY ACROSS THE
            LAKE AND LEADING TO WHITE CAPS ON LAKE. NWS EMPLOYEE ON
            BANKS LAKE SAID WINDS HAVE LASTED OVER 30
            MINUTES...STARTING FROM THE SOUTHWEST AND NOW SWITCHING
            TO THE NORTH.

0502 PM     TSTM WND DMG     NESPELEM                48.17N 118.97W
08/02/2014                   OKANOGAN           WA   LAW ENFORCEMENT

            TREES AND POWER OUTAGES REPORTED AROUND NESPELEM.

0506 PM     TSTM WND DMG     DEER PARK               47.96N 117.43W
08/02/2014                   SPOKANE            WA   TRAINED SPOTTER

            SPOTTER IN DEER PARK RELAYED THAT SEVERAL FIRES WERE
            REPORTED ACROSS NORTHERN SPOKANE COUNTY. RIVERSIDE MOBILE
            HOME PARK WAS BEING EVACUATED BECAUSE OF FALLING TREES.

0539 PM     TSTM WND GST     4 W WELLPINIT           47.89N 118.07W
08/02/2014  M68.00 MPH       STEVENS            WA   MESONET

            MIDNIGHT MINE RAWS MEASURED 68 MPH WIND GUST WITH
            THUNDERSTORM OUTFLOW BOUNDARY.

0600 PM     TSTM WND DMG     3 SW SPOKANE            47.64N 117.46W
08/02/2014                   SPOKANE            WA   NWS EMPLOYEE

            THUNDERSTORM WINDS CAUSED A PORTION OF A TREE TO FALL ON
            A HOME.

0602 PM     TSTM WND DMG     6 NW SPOKANE            47.73N 117.51W
08/02/2014                   SPOKANE            WA   NWS EMPLOYEE

            12 TO 15 INCH DIAMETER TREE KNOCKED DOWN AT SUNDANCE GOLF
            COURSE FROM THUNDERSTORM GUST FRONT.

0605 PM     TSTM WND DMG     1 NNW SPOKANE           47.69N 117.42W
08/02/2014                   SPOKANE            WA   TRAINED SPOTTER

            4 TREES REPORTED DOWN AT HILL N DALE APARTMENTS AT
            MAGNESIUM ST. 1 TREE LANDED ON A VEHICLE LEADING TO CAR
            DAMAGE.

0610 PM     TSTM WND DMG     5 NNE CLAYTON           48.05N 117.50W
08/02/2014                   SPOKANE            WA   TRAINED SPOTTER

            40 FOOT TREE UPROOTED OVER DRIVEWAY ON NORTH GROVE RD.

&&

SBODNAR
Local storm report, Aug 2, 7:40 PM PDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
740 PM PDT SAT AUG 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     DEER PARK               47.96N 117.43W
08/02/2014                   SPOKANE            WA   BROADCAST MEDIA

            LARGE TREE UPROOTED AND FELL ON HOME.

&&

FLIEHMAN
Special weather statement, Aug 2, 7:41 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
741 PM PDT SAT AUG 2 2014

IDZ003-004-026-027-030345-
LEWISTON AREA ID-CENTRAL PANHANDLE MOUNTAINS ID-IDAHO PALOUSE ID-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES ID-
741 PM PDT SAT AUG 2 2014

...A LINE OF STRONG STORMS MOVING THROUGH NEZ PERCE AND NORTHERN
LEWIS COUNTY UNTIL 830 PM PDT...

AT 737 PM PDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS NEAR LAPWAI TO WAHA...MOVING NORTHEAST AT 20 MPH.

HALF INCH HAIL...HEAVY RAIN AND WINDS IN EXCESS OF 30 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAPWAI...JULIAETTA...CRAIGMONT...NEZPERCE...CULDESAC...
PECK...REUBENS...MOHLER...SPALDING...GIFFORD AND LENORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4647 11701 4663 11650 4657 11645 4650 11645
      4650 11639 4624 11618 4618 11635 4620 11643
      4614 11648 4605 11674
TIME...MOT...LOC 0237Z 241DEG 19KT 4637 11685

RF

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 5:02 PM PDTSpecial Weather StatementOTXStevens58 min
Aug 2, 5:25 PM PDTSpecial Weather StatementOTXStevens50 min
Aug 2, 5:30 PM PDTSevere Thunderstorm WarningOTXPend Oreille, Spokane, Stevens45 min
Aug 2, 5:50 PM PDTSpecial Weather StatementOTXStevens40 min
Aug 2, 6:30 PM PDTSpecial Weather StatementOTXSpokane15 min
Aug 2, 7:24 PM PDTAreal Flood AdvisoryOTXChelan, Douglas3 hr
Aug 3, 3:19 PM PDTAreal Flood AdvisoryOTXOkanogan3 hr
Aug 2, 5:18 PM PDTSpecial Weather StatementOTXLewis42 min
Aug 2, 5:40 PM PDTSpecial Weather StatementOTXLewis35 min
Aug 2, 6:29 PM PDTSpecial Weather StatementOTXBonner, Kootenai46 min
Aug 2, 7:20 PM PDTSpecial Weather StatementOTXBonner, Boundary, Kootenai55 min
Aug 2, 7:55 PM PDTSevere Thunderstorm WarningOTXBenewah, Bonner, Kootenai, Latah, Shoshone50 min
Aug 2, 8:01 PM PDTSevere Thunderstorm WarningOTXLewis, Nez Perce29 min
Aug 2, 8:27 PM PDTSpecial Weather StatementOTXLatah48 min
Aug 2, 9:12 PM PDTSpecial Weather StatementOTXBenewah, Latah, Shoshone48 min
Aug 2, 10:20 PM PDTSpecial Weather StatementOTXKootenai40 min
Aug 2, 10:48 PM PDTSevere Thunderstorm WarningOTXKootenai42 min

Nearby

Special Weather Statements in Idaho, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.